1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Dangerous hypos

Discussion in 'Children & Teens' started by diabeticmegxo, Jan 24, 2018.

  1. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Hi, my bloods have been good lately however I’m experiencing a lot of hypos 2-3 a day sometimes 4. However I don’t feel them until I test when I had dropped into the 1’s I didn’t even know. I also can’t seem to be bringing them back up for about 45 minutes :( any advice?
    Megan x
     
    • Like Like x 2
    • Hug Hug x 2
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,019
    Likes Received:
    6,481
    Trophy Points:
    198
    Hey @diabeticmegxo Sorry to hear about your hypos, that's not good :(

    Treatment is important so quick acting glucose such as glucogel, jelly babies, apple juice, then test every 10 mins and treat again with glucose until you are above 4mmol/l then eat 10g of carbs.

    That's also a lot of hypos to be having in a day and the fact you are not feeling them means your losing your hypo awareness so you need to call your nurse tomorrow as a priority and to go through this with them to make some adjustments, will you let us know how you get on ?

    It's great your are getting better readings but avoiding the hypos is important too.
     
    • Agree Agree x 3
    • Like Like x 1
  3. Deleted Account

    Deleted Account · Guest

    When I was having too many hypos, I was advised to increase my target BG for a month to increase my hypo awareness.
    For me, this meant changing my target to 6.0 instead of 5.0.

    This retraining worked and I became more hypo aware.
     
    • Agree Agree x 2
    • Like Like x 1
  4. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,310
    Likes Received:
    1,332
    Trophy Points:
    198
    I actually don't aim for an HbA1C that's much lower than 7 just because I start to get too many hypos. My specialist got me to significantly reduce my basal dose and it helped a lot....

    Hypos are the worst...:)
     
    • Like Like x 1
  5. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thankyou!
     
  6. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you!
     
  7. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    I did reduce my basal amount but it didn’t really help :(
     
  8. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,019
    Likes Received:
    6,481
    Trophy Points:
    198
    Hi @diabeticmegxo - Due to losing your hypo awareness it's best you put that call into your DSN tomorrow, they will want to review your doses, so it's a good time to get an action plan in place to help you.
     
    • Like Like x 1
    • Agree Agree x 1
  9. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thankyou I’m due to go there on the 8th of feb they’re aware about this
     
    • Like Like x 1
  10. knipster

    knipster Type 1 · Well-Known Member

    Messages:
    94
    Likes Received:
    37
    Trophy Points:
    58
    have you tried the freestyle libre system? It has definitely helped me to stop going hypo so often because i could tell which direction it was going.
     
    • Like Like x 1
  11. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Hi I have tried it yeah. I took the trial on it and I liked it but I stopped using it because I got false readings ;(
     
  12. Angusc

    Angusc Type 1 · Well-Known Member

    Messages:
    91
    Likes Received:
    50
    Trophy Points:
    78
    Hi diabeticmegxo, you may want to got on a dafne course carb counting course. This is a precursor to a insulin pump as the 640g with suspend on low could stop the hypos if the hypos require anther person help they classed as dangerous and fit the Nice guide line for a insulin pump and continuous glucose monitor (CGM) as I got one and not had a serious hypo for 6 years after getting the pump used to have 30+ a year before
     
  13. Angusc

    Angusc Type 1 · Well-Known Member

    Messages:
    91
    Likes Received:
    50
    Trophy Points:
    78
    Different sensor suite different people but a pump would allow you to adjust you insulin to a much finer degree, which may reduce hypos just by itself
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook